Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 20, 2014, 8:12 PM CDT for Collingsworth County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2014, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 20, 2014, 9:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Collingsworth County, TX
The radar
The Altus AFB radar (KFDR), 134 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416
WUUS54 KAMA 210112
SVRAMA
TXC087-210215-
/O.NEW.KAMA.SV.W.0002.140421T0112Z-140421T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT SUN APR 20 2014
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 915 PM CDT
* AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DOZIER...OR 11 MILES SOUTHWEST OF SHAMROCK...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAMNORWOOD... LUTIE... DOZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3494 10000 3492 10047 3517 10046 3518 10015
3518 10000
TIME...MOT...LOC 0112Z 264DEG 19KT 3507 10030
$$
SCHNEIDER3 follow-up statements
946
WWUS54 KAMA 210134
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT SUN APR 20 2014
TXC087-210215-
/O.CON.KAMA.SV.W.0002.000000T0000Z-140421T0215Z/
COLLINGSWORTH TX-
834 PM CDT SUN APR 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COLLINGSWORTH COUNTY UNTIL 915 PM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LUTIE...OR 11 MILES NORTH OF WELLINGTON...MOVING EAST AT
20 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
SAMNORWOOD... LUTIE... DOZIER...
LAT...LON 3494 10000 3492 10047 3517 10046 3518 10015
3518 10000
TIME...MOT...LOC 0134Z 264DEG 19KT 3502 10018
$$
SCHNEIDER562
WWUS54 KAMA 210138
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT SUN APR 20 2014
TXC087-210215-
/O.CON.KAMA.SV.W.0002.000000T0000Z-140421T0215Z/
COLLINGSWORTH TX-
838 PM CDT SUN APR 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COLLINGSWORTH COUNTY UNTIL 915 PM CDT...
AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 3 MILES EAST OF LUTIE...OR 12 MILES NORTH OF WELLINGTON...
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
LUTIE...
LAT...LON 3494 10000 3493 10027 3517 10028 3518 10015
3518 10000
TIME...MOT...LOC 0138Z 264DEG 19KT 3502 10015
$$
SCHNEIDER740
WWUS54 KAMA 210202
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT SUN APR 20 2014
TXC087-210212-
/O.CAN.KAMA.SV.W.0002.000000T0000Z-140421T0215Z/
COLLINGSWORTH TX-
902 PM CDT SUN APR 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLINGSWORTH
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3494 10000 3493 10027 3517 10028 3518 10015
3518 10000
TIME...MOT...LOC 0202Z 264DEG 19KT 3504 10000
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:16 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 20, 6:16 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 616 PM CDT SUN APR 20 2014 .AVIATION... 00Z TAF CYCLE SCATTERED CONVECTION ACROSS THE PANHANDLES MAY AFFECT THE THREE TAF SITES THROUGH 01Z TO 02Z MONDAY. VFR CONDITIONS WILL PREVAIL ALONG WITH SOUTHWESTERLY TO WESTERLY WINDS BECOMING NORTH BEHIND A COLD FRONT LATER TONIGHT AND EARLY MONDAY. THE FRONT IS EXPECTED TO MOVE THROUGH THE DALHART AND GUYMON TAF SITES AROUND 08Z TO 12Z MONDAY...AND THEN ACROSS THE AMARILLO TAF SITE BY 14Z TO 15Z MONDAY. NORTHERLY TO NORTHEASTERLY WINDS WILL INCREASE TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS BEHIND THE FRONT AND THEN DIMINISHING TO 10 TO 15 KNOTS AFTER 20Z MONDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN APR 20 2014/ DISCUSSION... ONLY MINOR CHANGES HAVE BEEN MADE TO THE FORECAST. HAVE INCREASED POPS THIS EVENING ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA... CLOSER TO PROXIMITY OF INCOMING UPPER-LEVEL JET STREAK...IN REGION OF GREATER INSTABILITY. POPS AFTER MIDNIGHT HAVE BEEN TRIMMED TO INCLUDE ONLY FAR EASTERN SECTIONS...AHEAD OF DEPARTING VORTICITY MAXIMUM. MONDAY AND TUESDAY EXPECTED TO BE DRY AND MILD. LOW-LEVEL JET DEVELOPS TUESDAY NIGHT AHEAD OF NEXT MID-LEVEL TROF. WEDNESDAY AFTERNOON CHANCES FOR STRONG TO SEVERE THUNDERSTORMS HAVE BEEN INCREASED SLIGHTLY AND SPREAD A BIT FARTHER WEST DUE TO EXPECTED POSITION OF DRYLINE. WEDNESDAY EVENING POPS HAVE BEEN KEPT IN EASTERN SECTIONS HAVE ALSO BEEN INCREASED SLIGHTLY...AND HAVE ALSO BEEN SPREAD A BIT FARTHER WEST. NO POPS IN REMAINDER OF FORECAST. NO FREEZING TEMPERATURES EXPECTED. 03 COCKRELL FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH TUESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY ACROSS THE WESTERN HALF OF THE PANHANDLES. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS THE WESTERN HALF OF THE PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Apr 20, 6:35 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 635 PM CDT SUN APR 20 2014 OKZ001>003-TXZ001>020-211100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 635 PM CDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED. A FEW STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE ACROSS MAINLY THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN PORTIONS OF THE PANHANDLES WEDNESDAY AFTERNOON AND NIGHT. DAMAGING WINDS AND LARGE HAIL COULD BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY ACROSS THE WESTERN HALF OF THE PANHANDLES. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS THE WESTERN HALF OF THE PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE EASTERN TEXAS PANHANDLE SHOULD BE READY FOR POSSIBLE ACTIVATION THROUGH EARLY THIS EVENING. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE FORECAST FOR WEDNESDAY AFTERNOON AND NIGHT...AS THE POTENTIAL FOR ORGANIZED SEVERE WEATHER MAY INCREASE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND SATURDAY...AND FOR ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY. SCHNEIDER
In the hours before
Local storm report, Apr 20, 6:36 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 1 S NEW MOBEETIE 35.52N 100.44W
04/20/2014 M0.88 INCH WHEELER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1400276
BUFFALOLocal storm report, Apr 20, 6:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL MOBEETIE 35.53N 100.44W
04/20/2014 M1.25 INCH WHEELER TX PUBLIC
&&
EVENT NUMBER AMA1400277
BUFFALOSpecial weather statement, Apr 20, 6:58 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CDT SUN APR 20 2014 TXZ007>009-012>014-210100- CARSON TX-GRAY TX-HUTCHINSON TX-MOORE TX-POTTER TX-ROBERTS TX- 658 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON...SOUTHWESTERN ROBERTS...EXTREME NORTHEASTERN POTTER...EXTREME SOUTHEASTERN MOORE... SOUTHERN HUTCHINSON AND NORTHWESTERN GRAY COUNTIES UNTIL 800 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FRITCH...OR 11 MILES SOUTHWEST OF BORGER...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BORGER... SKELLYTOWN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3582 10102 3556 10092 3545 10158 3562 10164 TIME...MOT...LOC 2358Z 253DEG 19KT 3556 10150 SCHNEIDER
Local storm report, Apr 20, 7:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL MOBEETIE 35.53N 100.44W
04/20/2014 M2.00 INCH WHEELER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1400278
BUFFALOSpecial weather statement, Apr 20, 7:44 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 744 PM CDT SUN APR 20 2014 TXZ014-015-019-020-210145- COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX- 744 PM CDT SUN APR 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLINGSWORTH...SOUTHERN WHEELER...EXTREME SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES UNTIL 845 PM CDT... AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SHAMROCK...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SHAMROCK... SAMNORWOOD... LUTIE... LELA... DOZIER... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 176. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3491 10060 3518 10064 3538 9999 3499 10000 TIME...MOT...LOC 0044Z 256DEG 22KT 3514 10017 SCHNEIDER
Local storm report, Apr 20, 7:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT SUN APR 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 7 NW SLAPOUT 36.69N 100.21W
04/20/2014 E0.75 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1400279
BUFFALOThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:44 PM CDT | Special Weather Statement | AMA | Collingsworth | 61 min |
| Apr 20, 9:17 PM CDT | Special Weather Statement | AMA | Collingsworth | 28 min |
| Apr 21, 12:58 AM CDT | Dense Fog Advisory | AMA | Potter, Randall | 5 hr |
| Apr 21, 4:06 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.